Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

Whitney's Example by Way of Assouad's Embedding

Piotr Hajłasz
Proceedings of the American Mathematical Society
Vol. 131, No. 11 (Nov., 2003), pp. 3463-3467
Stable URL: http://www.jstor.org/stable/1194654
Page Count: 5
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Whitney's Example by Way of Assouad's Embedding
Preview not available

Abstract

In this note we show how to use the Assouad embedding theorem (about almost bi-Lipschitz embeddings) to construct examples of Cm functions which are not constant on a critical set homeomorphic to the n-dimensional cube. This extends the famous example of Whitney. Our examples are shown to be sharp.

Page Thumbnails

  • Thumbnail: Page 
3463
    3463
  • Thumbnail: Page 
3464
    3464
  • Thumbnail: Page 
3465
    3465
  • Thumbnail: Page 
3466
    3466
  • Thumbnail: Page 
3467
    3467